Alert archive / Oregon / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 4, 2011, 5:04 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2011, 5:04 PM PDT (00:04 UTC)
- Expired
- Aug 4, 2011, 10:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS86 KPDT 050004 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 504 PM PDT THU AUG 4 2011 ORZ630-050500- /O.NEW.KPDT.FW.W.0003.110805T0004Z-110805T0500Z/ CENTRAL MOUNTAINS OF OREGON- 504 PM PDT THU AUG 4 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR630... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...NOW THROUGH 10 PM (2200 HOURS) TONIGHT. * THUNDERSTORMS...A NEARLY STATIONARY CLUSTER OF SCATTERED THUNDERSTORMS IS PRODUCING ABUNDANT LIGHTNING OVER THE OCHOCO MOUNTAINS NEAR PAULINA. THESE STORMS SHOULD DIMINISH SHORTLY AFTER SUNSET. * PRECIPITATION...LOCALIZED HEAVY RAIN IN EXCESS OF ONE-HALF INCH IS POSSIBLE THOUGH MANY STRIKES APPEAR TO BE OUTSIDE OF RAIN SHAFTS. SMALL HAIL IS ALSO POSSIBLE. * LIGHTNING ACTIVITY LEVEL...3 * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE) /JBONK
1 follow-up statement
330 WWUS86 KPDT 050446 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 946 PM PDT THU AUG 4 2011 ORZ630-050600- /O.EXP.KPDT.FW.W.0003.000000T0000Z-110805T0500Z/ CENTRAL MOUNTAINS OF OREGON- 946 PM PDT THU AUG 4 2011 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR630... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. THUNDERSTORMS HAVE ENDED ACROSS THE CENTRAL MOUNTAINS OF OREGON. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 4, 1:55 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 4, 1:55 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 155 PM PDT THU AUG 4 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP OVER FAR EASTERN OREGON THIS AFTERNOON. BASED ON WSR-88D...STORMS HAVE BEEN WEAK WITH A FEW CELLS IN THE 40-50 DBZ RANGE BUT NOTHING MORE. ALTHOUGH CELL MOVEMENT HAS BEEN SLOW...THERE DOESN'T APPEAR TO BE ANY HEAVY DOWNPOURS ASSOCIATED WITH THEM. MODELS HAVE DONE A DECENT JOB DETECTING THIS MID LEVEL CIRCULATION ALONG THE OR/ID BORDER. AS THE MAIN UPPER TROUGH SHIFTS EASTWARD...THE SMALL DISTURBANCE WILL MOVE INTO IDAHO. THUNDERSTORMS WILL DIMINISH OVERNIGHT DUE TO LACK OF HEATING AND A DRIER WESTERLY FLOW BEHIND THE UPPER TROUGH. ONE CHANGE TO THE FORECAST WAS TO REMOVE THE ISOLATED THUNDERSTORMS FOR THE EAST SLOPES OF THE WASHINGTON AND NRN OREGON CASCADES. A WEAK MARINE PUSH AND THE WESTERLY FLOW HAS BROUGHT MORE STABLE CONDITIONS TO THIS AREA. WASHINGTON AND OREGON WILL GENERALLY LIE UNDER A WEAK CYCLONIC FLOW ALOFT THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. BELIEVE ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER CENTRAL AND EASTERN OREGON WHILE MOST OF EASTERN WASHINGTON AND NORTH CENTRAL OREGON REMAIN UNDER A DRY WESTERLY FLOW. STORMS WILL PRIMARILY BE DIURNALLY DRIVEN AND WEAK WITH LITTLE TO NO THREAT OF STRONG OR SEVERE STORMS. TEMPERATURES WILL VARY LITTLE FROM DAY TO DAY AND WILL REMAIN NEAR SEASONAL AVERAGE. JOHNSON .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. A TROUGH REMAINS JUST OFFSHORE THROUGH THE EARLY PART OF THE EXTENDED...BUT THERE IS LITTLE IN THE WAY OF MOISTURE OR INSTABILITY. BY TUESDAY...BOTH THE ECMWF AND THE GFS SHOW MORE DRY WEST TO NORTHWEST FLOW AS THE HIGH PRESSURE OVER THE SOUTHWEST U.S. TRIES TO EDGE NORTH AND THE TROUGH IS PUSH BACK INTO SOUTHERN CANADA. TEMPERATURES WILL BE NEAR SEASONAL VALUES. ML && .AVIATION...00Z TAFS. VFR CONDITIONS WILL PREVAIL AT ALL SITE THROUGH THE NEXT 24 HOURS. UPPER LEVEL TROUGH WILL BE MOVING INTO IDAHO THIS EVENING WITH SOME ISOLATED THUNDERSTORMS OVER THE BLUE AND WALLOWA MOUNTAINS. THERE MAY BE SOME CUMULUS BUILD UPS AND HIGHER CLOUDS AT KRDM...KBND...KPDT AND KALW THROUGH 04Z FOLLOWED BY MAINLY SKIES OVERNIGHT. KDLS WILL SEE GUSTY WINDS TO 20 KTS THROUGH 05Z WITH WINDS 5 TO 15 KTS AT OTHER SITES. ML && .FIRE WEATHER...STORM PERFORMANCE ON TRACK WITH EXPECTATIONS IF NOT UNDER-PERFORMING A BIT ON THUNDERSTORM CELL COVERAGE. STORMS THUS FAR HAVE BEEN PRODUCING ONLY A FEW CLOUD-TO-GROUND STRIKES WITH EACH ONE. STILL BELIEVE ADDITIONAL STORMS WILL DEVELOP OVER TOWARDS THE CENTRAL OREGON CASCADES THIS AFTERNOON AND EVENING AS WE ARE APPROACHING PEAK HEATING AND WILL THUS KEEP GUARD UP AGAINST MORE SIGNIFICANT LIGHTNING DEVELOPMENT. WINDS WILL CONTINUE A MINOR INCREASE THROUGH THE GORGE AND WESTERN BASIN HEADING INTO THE EVENING AND BEGIN CARRYING TO THE SOUTHERN BASIN TOWARDS THE LATE AFTERNOON AND EVENING. HUMIDITIES AREA BEING MODERATED BY THE INCREASED DEW POINTS THOUGH. /JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 60 89 57 87 / 20 10 10 10 ALW 64 91 62 87 / 20 10 10 10 PSC 63 93 59 89 / 10 0 0 0 YKM 59 90 58 85 / 10 0 0 0 HRI 64 91 60 88 / 10 10 10 0 ELN 61 88 59 84 / 10 0 0 0 RDM 52 86 50 86 / 20 10 10 10 LGD 58 86 54 84 / 40 20 20 20 GCD 56 86 54 83 / 30 20 20 20 DLS 62 85 61 86 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/93/93
Hazardous weather outlook, Aug 4, 5:09 AM PDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
509 AM PDT THU AUG 4 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
051215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
509 AM PDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
EAST SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
AN WEATHER DISTURBANCE CURRENTLY OFF THE COAST WILL MOVE INLAND
TODAY WHICH WILL COMBINE WITH AFTERNOON HEATING AND AVAILABLE
MOISTURE AND INSTABILITY TO GENERATE AFTERNOON AND EVENING
THUNDERSTORMS IN THE AREAS LISTED ABOVE. MOST THUNDERSTORMS WILL
BE WEAK...THOUGH STRONG THUNDERSTORMS ARE POSSIBLE WITH SMALL
HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. ELSEWHERE VERY WARM AND
DRY CONDITIONS WILL PERSIST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS FRIDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE UNSETTLED WEATHER WILL CONTINUE FRIDAY AND SATURDAY WITH
AFTERNOON AND EVENING THUNDERSTORMS AGAIN IN THE AREAS LISTED
ABOVE. AGAIN THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE..BUT
THEY COULD BECOME STRONG WITH SMALL HAIL...GUSTY WINDS AND BRIEF
HEAVY RAIN. ELSEWHERE THE VERY WARM AND DRY CONDITIONS WILL
PERSIST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Aug 4, 3:39 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
339 PM PDT THU AUG 4 2011
ORZ506-042345-
OCHOCO-JOHN DAY HIGHLANDS OR-
339 PM PDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROOK COUNTY IN
CENTRAL OREGON...AND EXTREME SOUTHWESTERN GRANT COUNTY IN EAST
CENTRAL OREGON UNTIL 445 PM PDT...
AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTH OF SUPLEE...OR 40 MILES NORTHWEST
OF BURNS...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LAT...LON 4371 11987 4396 12004 4404 11958 4395 11959
4395 11977 4374 11976
TIME...MOT...LOC 2238Z 163DEG 3KT 4383 11979
DCSpecial weather statement, Aug 4, 4:15 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
415 PM PDT THU AUG 4 2011
ORZ503-050015-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
415 PM PDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY IN EAST
CENTRAL OREGON UNTIL 515 PM PDT...
AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF PRAIRIE CITY...OR 48 MILES WEST
OF BAKER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LAT...LON 4456 11896 4476 11890 4477 11886 4479 11888
4479 11887 4472 11864 4451 11871
TIME...MOT...LOC 2315Z 209DEG 12KT 4465 11876
DCLocal storm report, Aug 4, 4:26 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
426 PM PDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 W SENECA 44.13N 119.08W
08/04/2011 E0.25 INCH GRANT OR PARK/FOREST SRVC
REPORTED FROM A FIRE LOOKOUT TOWER WEST OF SENECA.
&&
JBONKSpecial weather statement, Aug 4, 4:43 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 443 PM PDT THU AUG 4 2011 ORZ506-050045- OCHOCO-JOHN DAY HIGHLANDS OR- 443 PM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK COUNTY UNTIL 545 PM PDT... AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PAULINA...OR 45 MILES SOUTHEAST OF PRINEVILLE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LAT...LON 4427 12003 4410 11967 4383 12002 4398 12029 TIME...MOT...LOC 2342Z 221DEG 1KT 4401 12004 DC
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:33 PM PDT | Special Weather Statement | PDT | Deschutes | 57 min |
| Aug 4, 8:36 PM PDT | Special Weather Statement | PDT | Morrow | 54 min |
Nearby
Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.